Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Aug 26, 2021, 7:39 PM EDT for Defiance County, Ohio. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2021, 7:39 PM EDT (23:39 UTC)
- Expired
- Aug 26, 2021, 8:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Northern Indiana
- Hail
- 0.25 in
- Wind
- 40
County Defiance County, OH
The radar
The Northern Indiana radar (KIWX), 112 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.7 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 904 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
016
WWUS83 KIWX 262339
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
739 PM EDT Thu Aug 26 2021
OHZ004-015-270015-
Defiance OH-Paulding OH-
739 PM EDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of southeastern
Defiance and northeastern Paulding Counties through 815 PM EDT...
At 739 PM EDT, Doppler radar was tracking a strong thunderstorm over
Defiance, moving north at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Defiance.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4117 8446 4134 8446 4134 8423 4117 8423
TIME...MOT...LOC 2339Z 180DEG 9KT 4125 8434
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
RTCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Aug 26, 7:20 PM EDT, 19 minutes earlier.
Area forecast discussion, Aug 26, 7:20 PM EDT, 19 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 720 PM EDT Thu Aug 26 2021 .SYNOPSIS... Issued at 957 AM EDT Thu Aug 26 2021 Hot and humid conditions will persist through this weekend. There are chances for widely scattered showers and thunderstorms today into tonight, with periodic shower and storm chances also in the forecast Friday through early next week. Locally heavy rainfall will be the primary threat in stronger storms. && .SHORT TERM...(This Afternoon through Friday) Issued at 250 PM EDT Thu Aug 26 2021 Differential heating zones on the periphery of a remnant/trapped MCV will provide the main focus for widely scattered convection this afternoon into early this evening. The best coverage is expected southeast of US 24, though additional isolated activity will be possible near a lake breeze/outflow in far nw IN and sw MI. Lacking shear/flow through the column will limit the severe potential with localized torrential rainfall the primary threat given very slow storm motions and high atmospheric moisture content. Shower/storm chances increase later tonight into Friday morning as an Upper Midwest convective complex leads to renewed/weak theta-e advection through the southern Great Lakes. The local area will remain in an area of weak flow, southeast of the main moisture plume and stronger low-mid level southwest flow focused through the Western/Northern Great Lakes. This should keep activity more scattered locally, with Friday afternoon heat indices once again dependent on lingering cloud cover/precip. && .LONG TERM...(Friday Night through Thursday) Issued at 250 PM EDT Thu Aug 26 2021 Hot and humid conditions are expected this weekend as upper level ridging amplifies in advance of a shortwave ejecting east into the Northern Plains and Upper Midwest. This should set up mainly dry conditions with afternoon heat indices potentially making a run at 100 each day. Still can't rule out isolated convection, primarily diurnally driven, near any outflows from upstream convection as sfc dewpoints linger in the low-mid 70s. The aforementioned shortwave will finally drop the primary frontal zone into the area by Sunday night-Monday with slightly better prospects for a round of convection, followed by temps and humidity levels more common for late Aug/early Sept. && .AVIATION...(For the 00Z TAFS through 00Z Friday Evening) Issued at 720 PM EDT Thu Aug 26 2021 SCT showers developing around the terminals this evening associated with weak diurnal instability and subtle differential heating boundaries in a relatively moist environment. Little/no impact anticipated given VFR ceilings and limited support for thunder. Will hold with just shower mention but can't entirely rule out an isolated clap of thunder. This activity will dissipate in the next few hours as diurnal instability wanes. However still expecting additional convection early Fri morning as LLJ/theta-e advection ramp back up. Coverage will not be high and confidence in impacts to the terminals is low so will hold with just VCTS at KSBN and VCSH at KFWA. Otherwise VFR conditions expected to prevail through the period. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Steinwedel SHORT TERM...Steinwedel LONG TERM...Steinwedel AVIATION...AGD Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 26, 2:52 PM EDT, 4 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 252 PM EDT Thu Aug 26 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-271900- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 252 PM EDT Thu Aug 26 2021 /152 PM CDT Thu Aug 26 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Isolated thunderstorms are possible this afternoon into tonight. The main threat will be torrential downpours. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heat index values will be in the middle 90s to around 100 Friday through Sunday. There are chances for thunderstorms Friday through this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-271900- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 252 PM EDT Thu Aug 26 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Isolated thunderstorms are possible this afternoon into tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There are low chances for thunderstorms Friday through this weekend.
In the hours before
Local storm report, Aug 26, 3:25 PM EDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
325 PM EDT THU AUG 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM TSTM WND DMG WAUSEON 41.55N 84.14W
08/26/2021 FULTON OH TRAINED SPOTTER
CORRECTS TIME FOR PREVIOUS TSTM WND DMG
REPORT FROM WAUSEON. LIMBS BLOWN DOOWN. TREE
DOWN ON FENCE.
&&
THLocal storm report, Aug 26, 3:29 PM EDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
329 PM EDT THU AUG 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM TSTM WND DMG 3 NNW GALLUP 41.50N 84.16W
08/26/2021 FULTON OH EMERGENCY MNGR
LARGE PORTION OF BARN ROOF BLOWN OFF AND
INTO ADJACENT HOME.
&&
THSpecial weather statement, Aug 26, 7:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
739 PM EDT Thu Aug 26 2021
OHZ004-015-270015-
Defiance OH-Paulding OH-
739 PM EDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of southeastern
Defiance and northeastern Paulding Counties through 815 PM EDT...
At 739 PM EDT, Doppler radar was tracking a strong thunderstorm over
Defiance, moving north at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Defiance.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4117 8446 4134 8446 4134 8423 4117 8423
TIME...MOT...LOC 2339Z 180DEG 9KT 4125 8434
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RTCThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 8:59 PM EDT | Special Weather Statement | IWX | Starke | 31 min |
| Aug 25, 9:16 PM EDT | Special Marine Warning | IWX | 89 min | |
| Aug 25, 9:28 PM EDT | Heat Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 12 hr |
| Aug 25, 10:02 PM EDT | Special Weather Statement | IWX | LaPorte | 58 min |
| Aug 25, 10:47 PM EDT | Special Marine Warning | IWX | 58 min | |
| Aug 25, 11:36 PM EDT | Special Weather Statement | IWX | Saint Joseph | 39 min |
| Aug 25, 11:45 PM EDT | Special Marine Warning | IWX | 90 min | |
| Aug 26, 12:35 AM EDT | Special Weather Statement | IWX | Elkhart | 25 min |
| Aug 26, 12:56 AM EDT | Areal Flood Advisory | IWX | Elkhart, Kosciusko, LaGrange, Marshall, Noble, Saint Joseph and 1 more | 3 hr |
| Aug 26, 2:38 AM EDT | Areal Flood Advisory | IWX | DeKalb, Steuben | 3 hr |
| Aug 26, 7:57 PM EDT | Special Weather Statement | IWX | Paulding | 63 min |
| Aug 25, 10:42 PM EDT | Special Weather Statement | IWX | Berrien | 33 min |
| Aug 25, 11:04 PM EDT | Special Weather Statement | IWX | Berrien | 26 min |
| Aug 25, 11:15 PM EDT | Areal Flood Advisory | IWX | Berrien | 3 hr |
| Aug 26, 12:37 AM EDT | Special Weather Statement | IWX | Cass | 23 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.